Alert archive / Washington / Wind Advisories in 2011

Wind Advisory 8, NWS Pendleton, OR

February 6, 20116 counties in Oregon; 7 counties in Washington

NWS Pendleton, OR issued this wind advisory at Feb 6, 2011, 2:33 AM PST for 6 counties in Oregon; 7 counties in Washington. It took effect at Feb 6, 2011, 8:00 PM PST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2011, 2:33 AM PST (10:33 UTC)
In effect from
Feb 6, 2011, 8:00 PM PST
Expired
Feb 7, 2011, 3:00 PM PST
In force
19 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 77 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 10.6 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2011-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2011-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

146 
WWUS76 KPDT 061033
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
233 AM PST SUN FEB 6 2011

...WINDY CONDITIONS CAN BE EXPECTED ACROSS PORTIONS OF THE AREA
TONIGHT AND MONDAY MORNING...

.A COLD FRONT WILL RACE ACROSS THE AREA TONIGHT AND MONDAY MORNING
INCREASING NORTHWEST WINDS TO BETWEEN 25 TO 35 MPH WITH GUSTS
NEARING 50 MPH.

ORZ041-042-044-507-508-WAZ024-026>029-521-061900-
/O.NEW.KPDT.WI.Y.0008.110207T0400Z-110207T1800Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN...
HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON...
FOSSIL...WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE
233 AM PST SUN FEB 6 2011

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST
MONDAY. 

* TIMING: A COLD FRONT WILL PASS ACROSS THE AREA AND CREATE WINDY
  CONDITIONS. NORTHWEST WINDS WILL INCREASE THIS EVENING AND
  CONTINUE INTO MONDAY MORNING.

* WINDS: NORTHWEST WINDS WILL INCREASE TO BETWEEN 25 TO 35 MPH
  WITH GUSTS NEARING 50 MPH.

* IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT DRIVING
  CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG CROSSWINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
6 follow-up statements
334 
WWUS76 KPDT 061635
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
835 AM PST SUN FEB 6 2011

...WINDY CONDITIONS CAN BE EXPECTED ACROSS PORTIONS OF THE AREA
TONIGHT AND MONDAY MORNING...

.A COLD FRONT WILL RACE ACROSS THE AREA TONIGHT AND MONDAY
MORNING INCREASING WEST WINDS TO BETWEEN 25 TO 35 MPH WITH GUSTS
NEARING 50 MPH.

WAZ520-070000-
/O.EXA.KPDT.WI.Y.0008.110207T0400Z-110207T1800Z/
EAST SLOPES OF THE WASHINGTON CASCADES-
INCLUDING THE CITIES OF...APPLETON...CLE ELUM...CLIFFDELL...
EASTON...ROSLYN...TROUT LAKE
835 AM PST SUN FEB 6 2011

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST
MONDAY. 

* TIMING: A COLD FRONT WILL PASS ACROSS THE AREA AND CREATE WINDY
  CONDITIONS. WEST WINDS WILL INCREASE THIS EVENING AND CONTINUE
  INTO MONDAY MORNING.

* WINDS: NORTHWEST WINDS WILL INCREASE TO BETWEEN 25 TO 35 MPH
  WITH GUSTS AROUND 50 MPH.

* IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT 
  DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG 
  CROSSWINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ041-042-044-507-508-WAZ024-026>029-521-070000-
/O.CON.KPDT.WI.Y.0008.110207T0400Z-110207T1800Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN...
HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON...
FOSSIL...WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE
835 AM PST SUN FEB 6 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
10 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
PST MONDAY. 

* TIMING: A COLD FRONT WILL PASS ACROSS THE AREA AND CREATE
  WINDY CONDITIONS. WEST WINDS WILL INCREASE THIS EVENING AND
  CONTINUE INTO MONDAY MORNING.

* WINDS: NORTHWEST WINDS WILL INCREASE TO BETWEEN 25 TO 35 MPH
  WITH GUSTS AROUND 50 MPH.

* IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT 
  DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG 
  CROSSWINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
836 
WWUS76 KPDT 062239
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
239 PM PST SUN FEB 6 2011

...WINDY CONDITIONS CAN BE EXPECTED ACROSS PORTIONS OF THE AREA
OVERNIGHT THROUGH EARLY MONDAY MORNING...

.A COLD FRONT WILL RACE ACROSS THE AREA TONIGHT AND MONDAY
MORNING INCREASING WEST WINDS TO BETWEEN 25 TO 35 MPH WITH GUSTS
NEARING 50 MPH. WINDS WILL BEGIN TO INCREASE AFTER SUNSET AND
REACH THEIR PEAK BETWEEN MIDNIGHT AND EARLY MONDAY MORNING. WINDS
WILL GRADUALLY DECREASE DURING THE DAY MONDAY BUT CONDITIONS ARE
STILL EXPECTED TO REMAIN WINDY.

ORZ041-042-044-507-508-WAZ024-026>029-520-521-070700-
/O.CON.KPDT.WI.Y.0008.110207T0400Z-110207T1800Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN...
HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON...
FOSSIL...WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...APPLETON...CLE ELUM...CLIFFDELL...
EASTON...ROSLYN...TROUT LAKE...BICKLETON...GOLDENDALE
239 PM PST SUN FEB 6 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
10 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
PST MONDAY. 

* TIMING: A COLD FRONT WILL PASS ACROSS THE AREA AND CREATE 
  WINDY CONDITIONS. WEST WINDS WILL INCREASE THIS EVENING AND 
  CONTINUE INTO MONDAY MORNING.

* WINDS: NORTHWEST WINDS WILL INCREASE TO BETWEEN 25 TO 35 MPH
  WITH GUSTS 45 TO 55 MPH.

* IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT 
  DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG 
  CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
007 
WWUS76 KPDT 070542
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
942 PM PST SUN FEB 6 2011

...WINDY CONDITIONS CAN BE EXPECTED ACROSS PORTIONS OF THE AREA
OVERNIGHT THROUGH MONDAY MORNING...

.A COLD FRONT WILL RACE ACROSS THE AREA TONIGHT AND MONDAY
MORNING WITH INCREASING WEST WINDS TO BETWEEN 25 TO 35 MPH WITH
GUSTS TO AROUND 50 MPH. THE WINDS WILL REACH THEIR PEAK BETWEEN
MIDNIGHT AND EARLY MONDAY MORNING. THE WINDS WILL GRADUALLY
DECREASE DURING THE DAY MONDAY BUT CONDITIONS ARE EXPECTED TO
REMAIN WINDY THROUGH THE DAY.

ORZ041-042-044-507-508-WAZ024-026>029-520-521-071400-
/O.CON.KPDT.WI.Y.0008.000000T0000Z-110207T1800Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN...
HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON...
FOSSIL...WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...APPLETON...CLE ELUM...CLIFFDELL...
EASTON...ROSLYN...TROUT LAKE...BICKLETON...GOLDENDALE
942 PM PST SUN FEB 6 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY. 

* TIMING: A COLD FRONT WILL PASS ACROSS THE AREA AND CREATE WINDY
  CONDITIONS OVERNIGHT. WEST WINDS WILL INCREASE AND CONTINUE
  THROUGH MONDAY MORNING.

* WINDS: NORTHWEST WINDS WILL INCREASE TO BETWEEN 25 TO 35 MPH 
  WITH GUSTS 45 TO 55 MPH.

* IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT DRIVING
  CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG
  CROSSWINDS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
697 
WWUS76 KPDT 071032
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
232 AM PST MON FEB 7 2011

...WINDY CONDITIONS CAN BE EXPECTED ACROSS PORTIONS OF THE AREA
THROUGH THIS MORNING...

.A COLD FRONT WILL CONTINUE TO RACE ACROSS THE AREA THROUGH THIS
MORNING PRODUCING WEST WINDS BETWEEN 25 TO 35 MPH WITH GUSTS TO
AROUND 50 MPH. THE WINDS WILL GRADUALLY DECREASE DURING THE DAY
BUT CONDITIONS ARE EXPECTED TO REMAIN WINDY THROUGH MONDAY
AFTERNOON.

ORZ041-042-044-507-508-WAZ024-026>029-520-521-071800-
/O.CON.KPDT.WI.Y.0008.000000T0000Z-110207T1800Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN...
HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON...
FOSSIL...WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...APPLETON...CLE ELUM...CLIFFDELL...
EASTON...ROSLYN...TROUT LAKE...BICKLETON...GOLDENDALE
232 AM PST MON FEB 7 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

* TIMING: A COLD FRONT WILL CONTINUE TO PASS ACROSS THE AREA THIS
  MORNING CREATING WINDY CONDITIONS.

* WINDS: NORTHWEST WINDS BETWEEN 25 TO 35 MPH WITH GUSTS 45 TO 55
  MPH CAN BE EXPECTED.

* IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT 
  DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG 
  CROSSWINDS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
083 
WWUS76 KPDT 071655
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
855 AM PST MON FEB 7 2011

...VERY WINDY CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON...

.A COLD FRONT WILL CONTINUE TO RACE ACROSS THE AREA TODAY
PRODUCING WEST WINDS BETWEEN 25 TO 35 MPH WITH GUSTS TO AROUND 50
MPH. THE WINDS WILL GRADUALLY DECREASE LATE THIS AFTERNOON. 

ORZ041-042-044-507-508-WAZ024-026>029-520-521-072300-
/O.EXT.KPDT.WI.Y.0008.000000T0000Z-110207T2300Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN...
HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON...
FOSSIL...WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...APPLETON...CLE ELUM...CLIFFDELL...
EASTON...ROSLYN...TROUT LAKE...BICKLETON...GOLDENDALE
855 AM PST MON FEB 7 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON.

* TIMING: A COLD FRONT WILL PASS ACROSS THE AREA THIS MORNING AND
  AFTERNOON CREATING VERY WINDY CONDITIONS.

* WINDS: NORTHWEST WINDS BETWEEN 25 TO 35 MPH WITH GUSTS 45 TO
  55 MPH CAN BE EXPECTED. 

* IMPACTS: THE VERY WINDY CONDITIONS WILL CAUSE DIFFICULT 
  DRIVING CONDITIONS. DRIVERS SHOULD BE PREPARED FOR STRONG 
  CROSSWINDS...ESPECIALLY FOR THOSE WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
176 
WWUS76 KPDT 072240
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
240 PM PST MON FEB 7 2011


ORZ041-042-044-507-508-WAZ024-026>029-520-521-072345-
/O.EXP.KPDT.WI.Y.0008.000000T0000Z-110207T2300Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN...
HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON...
FOSSIL...WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...APPLETON...CLE ELUM...CLIFFDELL...
EASTON...ROSLYN...TROUT LAKE...BICKLETON...GOLDENDALE
240 PM PST MON FEB 7 2011

...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON. 

WINDS ARE DECREASING ACROSS EASTERN WASHINGTON AND EASTERN OREGON
AND WILL DIMINISH OVERNIGHT. THERE WILL BE GUSTS OF 35 TO 40 MPH
LATE THIS AFTERNOON AND EARLY EVENING. THE WIND ADVISORY HAS BEEN
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Feb 5, 8:42 PM PST, 5 hours 51 minutes earlier.

Area forecast discussion, Feb 5, 8:42 PM PST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
842 PM PST SAT FEB 5 2011

.UPDATE...MOISTURE CONTINUES TO SPREAD SOUTHEAST INTO THE FORECAST
AREA THIS EVENING WITH THE APPROACH OF A WEATHER SYSTEM MOVING IN ON
THE EAST SIDE OF A LARGE UPPER RIDGE OFF THE COAST. THIS WILL BE THE
FIRST IN SEVERAL SYSTEMS. NOT MANY CHANGES WILL BE MADE THIS EVENING
AS FORECAST IS ON TRACK. THE NEXT SYSTEM WILL ARRIVE AS A COLD FRONT
BY LATE SUNDAY...AND THEN COLDER AIR WILL FILTER INTO THE PACIFIC
NORTHWEST AFTER THAT. THE FLOW WILL TURN NORTHERLY BEHIND THE COLD
FRONT WHICH WILL GENERATE UP SLOPE RAIN/SNOW SHOWERS ALONG THE BLUE
MOUNTAINS AND FOOTHILLS SUNDAY NIGHT INTO MONDAY. BY THE TIME IT
GETS COLD ENOUGH FOR SNOW IN THE LOWEST ELEVATIONS MOST IF NOT ALL
OF THE MOISTURE WILL HAVE MOVED FAR ENOUGH AWAY TO THE SOUTHEAST.
ONE CONCERN FOR LATE SUNDAY INTO MONDAY IS WINDY CONDITIONS WITH AND
BEHIND THE AFOREMENTIONED COLD FRONT LATE SUNDAY. FOR NOW WINDS ARE
EXPECTED TO REMAIN BELOW ADVISORY SPEEDS...BUT IT WILL BE CLOSE AND
NEEDS TO BE MONITORED CLOSELY. NEXT IS A CONCERN OF SNOW IN THE
MOUNTAINS...ESPECIALLY THE NORTHERN BLUE MOUNTAINS DURING THE NEXT 2
DAYS DUE TO THE FIRST WEATHER DISTURBANCE...AND THEN UP SLOPE SNOW
SHOWERS BEHIND SUNDAY'S COLD FRONT. TOTAL SNOW ACCUMULATIONS ARE
ALSO EXPECTED TO REMAIN BELOW ADVISORY CRITERIA...BUT AGAIN THIS
NEEDS TO BE MONITORED CLOSELY FOR THE POSSIBLE NEED OF AN ADVISORY
FOR SNOW. WILL UPDATE FORECAST LATER FOR EVENING WORDING REMOVAL. 88

&&

.AVIATION...06Z TAFS...CEILINGS WILL CONTINUE TO LOWER OVERNIGHT AS
A WEATHER SYSTEM MOVES IN...ALSO BRINGING A CHANCE OF RAIN AND
HIGHER MOUNTAIN SNOW. THERE MAY BE PERIODS OF MVFR OVERNIGHT AND ON
SUNDAY DUE TO LOW CEILINGS AND/OR RAIN AND FOG/MIST. IFR CONDITIONS
ARE NOT EXPECTED AT ANY TAF SITE. LIGHT WINDS OF LESS THAN 15 KTS
ARE EXPECTED OVERNIGHT AND EARLY SUNDAY MORNING. THEY WILL THEN
INCREASE TO 20 TO 30 KTS AT ALL LOCATIONS...EXCEPT KYKM WHICH WILL
HAVE ONLY 15 TO 25 KT WINDS. WIND SPEEDS WILL BECOME STRONGEST BY
AROUND 06Z SUNDAY EVENING...AND WILL PERSIST BEHIND THAT TIME. 88

&&

.PREV DISCUSSION... /ISSUED 210 PM PST SAT FEB 5 2011/

SHORT TERM...TONIGHT THROUGH TUESDAY...AN APPROACHING WEATHER
SYSTEM WILL MOVE THROUGH THE REGION OVER THE NEXT COUPLE OF DAYS IN
THREE PARTS. FIRST PART WILL OCCUR LATE TONIGHT AND SUNDAY AS
MOISTURE RIDING OVER THE EASTERN PACIFIC HIGH PRESSURE RIDGE MOVES
INTO THE REGION MAINLY IMPACTING THE NORTH AND NORTHEAST PORTIONS OF
THE FORECAST AREA. THIS WILL BRING SOME RAIN TO THE LOWER ELEVATIONS
AND SOME LIGHT SNOW ACCUMULATIONS TO THE EASTERN MOUNTAINS. COULD
SEE 2 TO 6 INCHES IN THE BLUE AND WALLOWA MOUNTAINS WHICH WILL BE
BELOW ADVISORY CRITERIA SO NO HIGHLIGHTS PLANNED. SECOND PART OF THE
SYSTEM WILL ARRIVE LATE SUNDAY IN THE FORM OF A FAST MOVING COLD
FRONT. MAIN IMPACT FROM THE COLD FRONTAL PASSAGE WILL BE THE WINDS
ALOFT MIXING DOWN TO THE SURFACE AT TIMES SUNDAY NIGHT THROUGH
MONDAY. EXPECTING SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS IN THE
50S. THIS WILL BE MONITORED FOR POSSIBLE NEED OF A HIGHLIGHT AS THE
EVENT DRAWS CLOSER. THE FINAL PART OF THE SYSTEM WILL COME LATE
MONDAY NIGHT AND TUESDAY AS A SURGE OF COLDER AIR PUSHES INTO THE
REGION FROM THE NORTH BEHIND SUNDAYS COLD FRONTAL PASSAGE. THIS WILL
FORM UPSLOPE CONDITIONS LEADING TO SOME LIGHT SNOW OVER PORTIONS OF
OREGON ON TUESDAY.

LONG TERM...TUESDAY NIGHT THROUGH FRIDAY NIGHT...THE RIDGE OF HIGH
PRESSURE IN THE EAST PACIFIC WILL STRENGTHEN OFF THE COAST DURING
THE MIDDLE OF THE WEEK. THIS WILL BRING A DRY NORTHWEST FLOW TO THE
FORECAST AREA. TEMPERATURES WILL START OUT BELOW NORMAL AS COLDER
AIR ALOFT REMAINS OVER THE REGION. TEMPERATURES WILL THEN GRADUALLY
WARM TOWARD NEXT WEEKEND AS THE RIDGE OF HIGH PRESSURE SHIFTS EAST
ACROSS THE PACIFIC NORTHWEST. THE FORECAST MODELS DIFFER ON THE
STRENGTH OF THE RIDGE WITH THE GFS MODEL FLATTENING THE RIDGE BY
THURSDAY...WHILE THE EUROPEAN MODEL REMAINS MORE AMPLIFIED. THIS
ALSO LEADS TO FORECAST DIFFERENCES BY FRIDAY AND FRIDAY NIGHT. A
TROUGH OF LOW PRESSURE MOVING EAST FROM THE GULF OF ALASKA WILL BE
SLOWED BY THE RIDGE...HOW MUCH IT WILL ACTUALLY SLOW WILL BE THE
FORECAST CHALLENGE. THE EUROPEAN BEING STRONGER WITH THE RIDGE HOLDS
THE DISTURBANCE BACK UNTIL SATURDAY BEFORE PRECIPITATION PUSHES
EAST...WHILE THE GFS PUSHES THE DISTURBANCE TO THE CASCADES BY
FRIDAY AND EAST FRIDAY NIGHT INTO SATURDAY. HAVE KEPT A CHANCE OF
PRECIPITATION ON FRIDAY ALONG THE EAST SLOPES OF THE WASHINGTON
CASCADES BEFORE INCREASING TO SLIGHT CHANCE TO CHANCE FOR SATURDAY.
DMH

AVIATION...00Z TAFS...CEILINGS ARE EXPECTED TO LOWER THIS EVENING
AS A WEATHER DISTURBANCE MOVES FROM NORTHWEST TO SOUTHEAST ACROSS
THE REGION. SHOWERS AND MVFR CEILINGS WILL AFFECT ALL TAF SITES
EXCEPT KRDM TONIGHT THROUGH SUNDAY MORNING. SHOWERS ARE EXPECTED TO
REMAIN NORTH AND EAST OF KRDM AND HAVE KEPT THIS LOCATION DRY WITH
ONLY LOWER CEILINGS. SURFACE WINDS ARE EXPECTED TO INCREASE SUNDAY
AFTERNOON WITH GUSTS 20-25 KTS POSSIBLE. DMH

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  41  53  40  46 /  50  70  20  40
ALW  41  51  41  48 /  50  70  20  50
PSC  38  53  39  52 /  50  30  20  20
YKM  34  52  36  47 /  50  30  10  20
HRI  43  52  41  50 /  50  30  20  20
ELN  37  51  35  44 /  50  50  10  20
RDM  37  56  34  47 /  10  10  10  10
LGD  36  45  35  40 /  50  60  30  40
GCD  38  50  34  42 /  20  40  10  20
DLS  42  56  41  49 /  40  20   0  20

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

THREAT INDEX
SUNDAY : GREEN
MONDAY : GREEN
TUESDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

88/88/84
Hazardous weather outlook, Feb 5, 6:00 AM PST, 20 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
600 AM PST SAT FEB 5 2011

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
061300-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
600 AM PST SAT FEB 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A DISTURBANCE WILL BRING SHOWERS TO THE OREGON AND WASHINGTON
CASCADES TODAY. THE SHOWERS WILL SPREAD INTO THE REMAINDER OF THE
REGION TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ANOTHER DISTURBANCE AND COLD FRONT IS EXPECTED TO RACE ACROSS THE
AREA SUNDAY NIGHT. THE WINDS WILL INCREASE FROM THE NORTHWEST AND
BECOME WINDY ACROSS PORTIONS OF THE AREA INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

Nearby

Wind Advisories in Washington, 2011Wind Advisories in Oregon, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.